Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 9, NWS Chicago, IL

May 11, 2016Bureau County, LaSalle County, Putnam County, Illinois

NWS Chicago, IL issued this river flood warning at May 11, 2016, 9:13 PM CDT for Bureau County, LaSalle County, Putnam County, Illinois. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 9:13 PM CDT (02:13 UTC)
Expired
May 16, 2016, 3:14 AM CDT
In force
4 days
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Bureau County, IL, LaSalle County, IL, Putnam County, IL

The radar

The Chicago radar (KLOT), 90 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River near La Salle (LSLI2).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 411925089063901, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

931 
WGUS43 KLOT 120213
FLWLOT
 
FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
913 PM CDT WED MAY 11 2016

...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Illinois... 

  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties

.Heavy rain over the past few days has caused rises along portions of
the Illinois River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Additional information can be found at weather.gov/chicago.

&&

ILC011-099-155-121413-
/O.NEW.KLOT.FL.W.0009.160512T0213Z-160513T1500Z/
/LSLI2.1.ER.160512T0157Z.160512T1200Z.160513T0900Z.NO/
913 PM CDT WED MAY 11 2016

The National Weather Service in Chicago has issued a 

* Flood Warning for 
  The Illinois River at La Salle.
* until Friday morning.
* At  845 PM Wednesday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.5 feet by Thursday morning. The river will fall 
  below flood stage by Friday morning.
* Impact...At 21.0 feet...Low lying agricultural areas from 6 miles 
  upstream to 12 miles downstream are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$
8 follow-up statements
143 
WGUS83 KLOT 121540
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1040 AM CDT THU MAY 12 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-130540-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160515T0000Z/
/LSLI2.1.ER.160512T0155Z.160513T0600Z.160514T1800Z.NO/
1040 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until Saturday evening.
* At  945 AM Thursday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by 
  early Friday. The river will fall below flood stage Saturday 
  afternoon.
* Impact...At 21.0 feet...Low lying agricultural areas from 6 miles 
  upstream to 12 miles downstream are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$
ACS
691 
WGUS83 KLOT 130052
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 PM CDT THU MAY 12 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-131452-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160515T0200Z/
/LSLI2.1.ER.160512T0155Z.160513T0600Z.160514T2000Z.NO/
752 PM CDT THU MAY 12 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until Saturday evening.
* At  645 PM Thursday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.1 feet by 
  early Friday. The river will fall below flood stage Saturday 
  afternoon.
* Impact...At 21.0 feet...Low lying agricultural areas from 6 miles 
  upstream to 12 miles downstream are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$
035 
WGUS83 KLOT 131448
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
948 AM CDT FRI MAY 13 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-140448-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160515T1800Z/
/LSLI2.1.ER.160512T0155Z.160513T0745Z.160515T1200Z.NO/
948 AM CDT FRI MAY 13 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until Sunday afternoon.
* At  845 AM Friday the stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday morning.
* Impact...At 21.0 feet...Low lying agricultural areas from 6 miles 
  upstream to 12 miles downstream are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$

WDM
729 
WGUS83 KLOT 140215
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
915 PM CDT FRI MAY 13 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-141615-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160517T1500Z/
/LSLI2.1.ER.160512T0155Z.160513T0745Z.160517T0900Z.NO/
915 PM CDT FRI MAY 13 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until Tuesday morning.
* At  845 PM Friday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 21.0 feet through Monday 
  morning then fall below flood stage by Tuesday morning.
* Impact...At 21.0 feet...Low lying agricultural areas from 6 miles 
  upstream to 12 miles downstream are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$
583 
WGUS83 KLOT 141459
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
959 AM CDT SAT MAY 14 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-150459-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160517T0900Z/
/LSLI2.1.ER.160512T0155Z.160513T0745Z.160517T0300Z.NO/
959 AM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until late Monday night.
* At  945 AM Saturday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 20.9 feet through Sunday
  morning. The river will fall below flood stage by Monday evening.
* Impact...At 21.0 feet...Low lying agricultural areas from 6 miles 
  upstream to 12 miles downstream are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$
538 
WGUS83 KLOT 150146
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 PM CDT SAT MAY 14 2016

...The Flood Warning continues for the following rivers in 
Illinois...Indiana...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-151546-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160517T0600Z/
/LSLI2.1.ER.160512T0155Z.160513T0745Z.160517T0000Z.NO/
846 PM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until late Monday night.
* At  745 PM Saturday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday evening.
* Impact...At 21.0 feet...Low lying agricultural areas from 6 miles 
  upstream to 12 miles downstream are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$

INC089-111-151545-
/O.EXT.KLOT.FL.W.0013.000000T0000Z-160517T1800Z/
/SLBI3.1.ER.160514T1345Z.160515T0600Z.160517T1200Z.NO/
846 PM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until Tuesday afternoon.
* At  745 PM Saturday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 9.2 feet through Monday 
  evening...then fall below flood stage Tuesday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
751 
WGUS83 KLOT 151430
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
930 AM CDT SUN MAY 15 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-160430-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160517T0000Z/
/LSLI2.1.ER.160512T0155Z.160513T0745Z.160516T1800Z.NO/
930 AM CDT SUN MAY 15 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until Monday evening.
* At  845 AM Sunday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday afternoon.
* Impact...At 20.0 feet...Agricultural areas in La Salle, Spring 
  Valley, and Peru lowlands are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$
335 
WGUS83 KLOT 160142
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
842 PM CDT SUN MAY 15 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-160814-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160516T0814Z/
/LSLI2.1.ER.160512T0155Z.160513T0745Z.160516T0214Z.NO/
842 PM CDT SUN MAY 15 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until late tonight.
* At  745 PM Sunday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage  
  tonight.
* Impact...At 20.0 feet...Agricultural areas in La Salle, Spring 
  Valley, and Peru lowlands are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 11, 6:30 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 11, 6:30 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
630 PM CDT WED MAY 11 2016

.MESOSCALE DISCUSSION...
613 PM CDT

Updated thinking on convective trends this evening...

Convection evolution and coverage remains somewhat uncertain
across the forecast area into this evening. Much of the available
convection-allowing models continue to be too rambunctious in
initiating storms across the cwa in the near term. Visible
satellite imagery depicts a dense cirrus shield across the area
from MCS moving through downstate IL/IN...which has prevented
strong destabilization of air mass across the immediate area.

Analysis depicts a couple of surface boundaries from western IL
into southern IA and central MO...where low-mid 80s temps and
mid-upper 60s dew point temps were producing MLCAPEs in the
1000-2000 j/kg range. A subtle mid-level short wave was noted
which was likely producing some larger scale ascent aloft...as
well as an axis of 7-7.5 C/km 700-500 mb lapse rates and effective
deep layer bulk shear values of 35-45 kt. Strongest storms over
eastern MO should continue to develop east-northeastward into
central IL over the next few hours...and may end up impacting
southern cwa counties later this evening...though will likely
encounter a more stable low level environment from combined
effects of previous MCS and loss of diurnal heating. Weaker
scattered shower and storms developing farther north into IA will
likely spread into parts of northern IL and WI later this
evening...though will likely be somewhat elevated with a lower
threat of severe weather than storms farther south closer to
central IL. Of the available guidance...the 4 km WRF forecast
appears to be doing a decent job...though is perhaps a bit too far
north with current convection. With central portions of the cwa
having already received between 2-4 inches of rain during the past
few days... heavy rainfall threat will need to be monitored.

Ratzer

&&

.SHORT TERM...
252 PM CDT

Through tonight...

Deeper convection has yet to develop north into our CWA with the
MCV moving across the area despite what appears to be a favorable
air mass with 18z ILX sounding had MLCAPE values around 1000 j/kg
without too much CINH. Really not much of a surface reflection
with this wave to focus convergence and perhaps that has been one
of the bigger reasons for lack of convective development this far
north. Visible satellite imagery still shows a moderate cumulus
field over southern CWA in advance of the MCV and will still need
to watch for any development the next couple hours.

Upstream the air mass over IA and northern MO is starting to show
some signs of recovery but still some work needs to take place.
With a fairly strong synoptic shortwave and cold front/weak
surface low in the area its possible that new convection could
still fire over southern IA/northern MO later this afternoon.
Several of the convective allowing models are suggesting this
scenario and then subsequently carrying this convection east
across our CWA later this evening. Given the increasingly
unfavorable time of day and questions regarding if convection will
develop...along with uncertainty how widespread and organized any
convection would be...have opted to only hang onto low end likely
pops this evening. Shortwave and associated front will move east
of the area by morning with shower and thunderstorm chances ending
from the west.

Izzi

&&

.LONG TERM...
230 PM CDT

Thursday Through Wednesday...

Building upper level heights over eastern Alaska and into the
Yukon of northwestern Canada through late this week...will result
in height anomalies of strengthening to 3-4 standard deviations
over this region. Teleconnections related this anomalous
ridging...supports the development of negative upper level heights
(mean troughing) over the Great Lakes region through the up coming
weekend. Overall...this will result in a transition to a period of
much below average temperatures for the weekend over the Great
Lakes region. However...this pattern is expected to break down
next week...with model/ensemble guidance advertising the
development of mean troughing over the plains...and southwest flow
aloft into the Great Lakes region. This looks to support the
potential for another period of active weather by the middle of
next week.

Although Thursday will continue to be a mild day across the
region...with highs into the 70s...a strong cold
front...associated with the pattern shift mentioned above...is
expected to shift over the area by Friday evening. This looks to
result in the next good chance of showers over the area...with
thunderstorms also a possibility...especially south of interstate
80 late Friday into Friday evening. Model guidance suggests the
region will become oriented within the favorable exit region of a
110+ KT upper jet (indicative of large scale forcing for ascent),
and this could act to complement mesoscale forcing for ascent
associated with a strengthening band of frontogenesis...likely to
set up along the frontal boundary and surface wave Friday evening.
Because of this...there could be a period of decent rainfall
amounts across at least portions of the area as some modestly high
precipitable water values around 1 to 1-1.2 inches look to be in
place. Also cant rule out a stronger storm across my far south
Friday evening...though it currently looks like the main severe
potential will remain farther to the southwest.

Unseasonably cold conditions will be the main story for the
weekend following this frontal boundary. 850 MB temperatures are
progged to drop down into the -2 to -4 C range on Saturday...which
would rank near the coldest on record for this time of year. As a
result...expect low to mid 50 high temperatures on
Saturday...which is 15 to 20 degrees below the seasonal normal.
Temperatures should begin to rebound a bit by Sunday...but not
much more that a few degrees.

As mentioned above...it appears the cold weather pattern could
become more active again by the middle of next week as another
storm system could take aim on the central CONUS. This could
result in our next period of storms. However...there continues to
be uncertainties on the exact timing and track of this system.

KJB

&&

.AVIATION...
FOR THE 00Z TAFS...

630 pm...primary concern is convection chances and timing through
early morning. Widespread convection across southern IL/southern
Indiana has left a thick high deck overhead with additional
scattered thunderstorms now developing over eastern IA and eastern
MO. This activity is expected to lift northeast across the
terminals later this evening. However, there remains some
uncertainty regarding coverage. Activity also is expected to be in
a weakening trend, especially as it reaches the Chicago area
terminals. Precip could potentially go north and south of the
terminals so trends will need to be monitored over the next few
hours. A few showers will remain possible overnight.

Easterly winds will likely persist through much of this evening
with a period of variable winds after midnight as low pressure
moves across the area. As this low shifts east, winds will turn
westerly by sunrise. Low clouds still persist near the lake and
its possible ifr or low mvfr cigs could return to ord/mdw/gyy
after sunset, but confidence too low to include at this time. Cigs
will likely lower to ifr as the surface low moves across the area
overnight, along with some potential for lifr cigs and some fog.

Westerly winds will prevail Thursday with gusts perhaps into the
15-20kt range at times. While dry weather is expected, an isolated
shower is possible in the afternoon. cms

&&

.MARINE...
246 PM CDT

Dense fog will continue into this evening over the southwestern
portion of the lake...before dissipating overnight.
Otherwise...expect the winds over the lake to become westerly on
Thursday following the passage of a surface trough of low
pressure. The main weather concern following tonights fog will be
with regards to a strong cold front...which is expected to shift
over the lake by Friday evening. In its wake...northwesterly winds
will likely increase up into the 20-30 kt range into early
Saturday...especially over the southern half of the lake. This
could result in our next period of small craft advisory conditions
for the southern Lake Michigan near shore waters.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Dense Fog Advisory...NEARSHORE WATERS
     UNTIL 9 PM Wednesday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 11, 3:37 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT WED MAY 11 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
337 PM CDT WED MAY 11 2016 /437 PM EDT WED MAY 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  LIMITED RISK OF THUNDERSTORMS...WITH AN ASSOCIATED:
      ELEVATED HAIL RISK...UP TO NICKEL SIZE.
      ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.

DISCUSSION:

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH LATE THIS
EVENING. THERE IS A SLIGHT CHANCE THAT ANY STORMS THAT DO OCCUR
COULD BECOME STRONG TO LOCALLY SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FRIDAY...
  LIMITED RISK OF THUNDERSTORMS.
TUESDAY...
  LIMITED RISK OF THUNDERSTORMS.

DISCUSSION:

THE THREAT OF THUNDERSTORMS ON FRIDAY AND TUESDAY WILL MAINLY BE
SOUTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL PROBABLY NOT BE NEEDED THIS EVENING.

&&

GENERAL STORM MOTION OF THE DAY:

EAST NORTHEAST AT 25 MPH.

&&

LMZ740>745-122045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
337 PM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG ARE LIKELY THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FRIDAY NIGHT AND SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
337 PM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

LOCALLY DENSE FOG IS POSSIBLE THROUGH THIS EVENING OVER FAR
SOUTHERN AND SOUTHWESTERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, May 11, 8:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
834 PM CDT WED MAY 11 2016

ILZ019-120215-
LA SALLE IL-
834 PM CDT WED MAY 11 2016

...SPECIAL WEATHER STATEMENT FOR WESTERN LA SALLE COUNTY UNTIL 915
PM CDT...

AT 832 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ENTERING WESTERN LA SALLE COUNTY. THE STRONGEST WAS NEAR SPRING
VALLEY AND MOVING NORTHEAST AT 35 MPH. OTHER STRONG STORMS ARE
LIKELY TO MOVE INTO OR DEVELOP OVER THE WESTERN PART OF THE COUNTY
SHORTLY.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...

PERU...       LA SALLE...       UTICA...
OGLESBY...    LEONORE...        TROY GROVE...
TONICA...

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 41 AND 77.
 I-80 BETWEEN MILE MARKERS 73 AND 92.

THIS INCLUDES...  BUFFALO ROCK STATE PARK...ILLINOIS VALLEY COMMUNITY
COLLEGE...MATTHIESSEN STATE PARK...STARVED ROCK STATE PARK...AND
TRI-COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4163 8917 4163 8875 4128 8881 4113 8894
      4110 8907 4110 8916
TIME...MOT...LOC 0132Z 234DEG 32KT 4134 8923

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:34 PM CDTSpecial Weather StatementLOTLaSalle41 min
May 11, 8:44 PM CDTSevere Thunderstorm WarningLOTLaSalle31 min
May 11, 8:54 PM CDTDense Fog AdvisoryLOTLake6 hr
May 11, 9:53 PM CDTSpecial Weather StatementLOTKendall22 min
May 11, 11:07 PM CDTAreal Flood AdvisoryLOTDeKalb, Lee, Ogle3 hr
May 11, 11:24 PM CDTFlash Flood WarningLOTLee6 hr
May 12, 12:14 AM CDTAreal Flood AdvisoryLOTDeKalb, Kane4 hr
May 12, 2:12 AM CDTAreal Flood AdvisoryLOTCook, DuPage, Will3 hr
May 12, 7:09 AM CDTRiver Flood WarningLOTWill37 hr
May 12, 7:09 AM CDTRiver Flood WarningLOTKane, Kendall18 hr
May 12, 7:14 AM CDTRiver Flood AdvisoryLOTLaSalle67 hr
May 12, 7:14 AM CDTRiver Flood AdvisoryLOTCook31 hr
May 12, 7:14 AM CDTRiver Flood AdvisoryLOTWill71 hr
May 12, 7:20 AM CDTRiver Flood AdvisoryLOTDeKalb31 hr
May 12, 11:29 AM CDTRiver Flood WarningLOTDeKalb21 hr

Nearby

River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.